MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1428160-J
Medical Device Problem Codes Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 weeks post initial procedure, the patient was treated for an occluded left limb.The physician relined and extended the original ovation ix iliac limb with an additional ovation ix iliac limb.Intervention was successful and patient was reported as doing well.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 weeks post initial procedure, the patient was treated for an occluded left limb.The physician relined and extended the original ovation ix iliac limb with an additional ovation ix iliac limb.Intervention was successful and patient was reported as doing well.Subsequent to the initial report clinical assessment determined that there was evidence to reasonably suggest type ii endoleaks (non-device related) from the internal mesenteric artery and the lower pole of the right renal artery occurred that was not included in the event as reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the secondary endovascular procedure is confirmed.However, the occluded left limb stent graft is not confirmed.The clinical evaluation also shows reasonable evidence to suggest type ii endoleaks from the internal mesenteric artery and the lower pole of the right renal artery occurred that were not included in the event as reported.These findings were discovered during an examination of the one-month post-operative report.During the investigation and with the information available, endologix also found evidence to suggest the device was used off-label due to non endologix grafts placed at the index procedure in the bilateral external iliac arteries; however, due to lack of any imaging studies it is unclear if this off ifu condition contributed to the reported event.Due to the absence of medical imaging (event computerized tomography (ct), pre-ct, post ct); device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status was reported being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10393907
Report Number3008011247-2020-00088
Device Sequence Number3446626
Product Code MIH
UDI-Device IdentifierM701TVIL1428160J1
UDI-Public+M701TVIL1428160J1/$$3230312FS03112032C
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model NumberTV-IL1428160-J
Device Catalogue NumberTV-IL1428160-J
Device Lot NumberFS031120-32
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS041320-34).; OVATION IX MAIN BODY LN FS092019-04).; OVATION PRIME FILL POLYMER (LN FF040820-01).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR